Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2012, 6:36 PM CDT for Childress County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2012, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 9, 2012, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:50 PM CDT | HAIL 1.75 | 7 S Wellington, TX | |
| Apr 9, 7:10 PM CDT | TSTM WND DMG | 10 Nne Childress, TX | LARGE POWER POLES DOWN ON HWY 62 1.5MI E OF HWY 83 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS54 KLUB 092336
SVRLUB
TXC075-100030-
/O.NEW.KLUB.SV.W.0030.120409T2336Z-120410T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT MON APR 9 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 730 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 2 INCH HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHERN COLLINGSWORTH COUNTY...OR 15 MILES NORTHEAST OF
MEMPHIS...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
NORTHEAST CHILDRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY
MORNING FOR NORTHWEST TEXAS.
&&
LAT...LON 3474 9999 3447 9999 3448 10010 3474 10037
3476 10033 3475 10000
TIME...MOT...LOC 2336Z 316DEG 18KT 3482 10029
$$
MCZ3 follow-up statements
023
WWUS54 KLUB 092352
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
652 PM CDT MON APR 9 2012
TXC075-100030-
/O.CON.KLUB.SV.W.0030.000000T0000Z-120410T0030Z/
CHILDRESS TX-
652 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 730 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WIND-DRIVEN
HAIL UP TO BASEBALL SIZE. STRAIGHT-LINE WINDS UP TO 70 MPH MAY
ACCOMPANY THIS HAIL. THIS DANGEROUS STORM WAS LOCATED 10 MILES WEST
OF DODSON...OR 20 MILES EAST OF MEMPHIS...AND MOVING SOUTHEAST AT 30
MPH.
DOPPLER RADAR IS DETECTING ORGANIZED ROTATION WITH THIS
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LOCATIONS IMPACTED INCLUDE...
HIGHWAYS 83 AND 62 IN NORTHEASTERN CHILDRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3474 9999 3447 9999 3448 10010 3474 10037
3476 10033 3475 10000
TIME...MOT...LOC 2350Z 317DEG 26KT 3472 10018
$$
MCZ722
WWUS54 KLUB 100008
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT MON APR 9 2012
TXC075-100030-
/O.CON.KLUB.SV.W.0030.000000T0000Z-120410T0030Z/
CHILDRESS TX-
708 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 730 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NOW CAPABLE OF PRODUCING GOLFBALL
SIZE HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF DODSON...OR 17 MILES NORTHEAST OF CHILDRESS...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
&&
LAT...LON 3474 9999 3447 9999 3448 10010 3460 10022
3476 10022 3475 10000
TIME...MOT...LOC 0006Z 317DEG 26KT 3461 10006
$$
MCZ555
WWUS54 KLUB 100015
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT MON APR 9 2012
TXC075-100030-
/O.CON.KLUB.SV.W.0030.000000T0000Z-120410T0030Z/
CHILDRESS TX-
715 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 730 PM CDT...
AT 710 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SWATH OF DOWNED
TREES AND POWER POLES ALONG HIGHWAY 62 IN NORTHERN CHILDRESS
COUNTY...ABOUT 1.5 MILES EAST OF THE HIGHWAY 83 INTERSECTION.
NATIONAL WEATHER SEVERE SHOWED THE MOST DANGEROUS PART OF THIS
THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF HOLLIS...OR 17 MILES
NORTHEAST OF CHILDRESS...MOVING SOUTHEAST AT 30 MPH.
DESTRUCTIVE STRAIGHT-LINE WINDS IN EXCESS OF 70 MPH ARE OCCURRING
WITH THIS STORM! LARGE HAIL UP TO TWO INCHES IN DIAMETER IS ALSO
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE WIND-DRIVEN HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3456 10018 3475 10014 3475 10000 3474 9999
3447 9999 3448 10010
TIME...MOT...LOC 0012Z 317DEG 26KT 3457 10002
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:38 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 9, 3:38 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT MON APR 9 2012 .SHORT TERM... CONVECTIVE DEVELOPMENT UNDERWAY THIS AFTERNOON ACROSS THE PNDHL. LINE OF ENHANCED CU BEGINNING TO BUILD ALONG SURFACE BOUNDARY STRETCHING FROM PNHDL SW ACROSS THE NW SOUTH PLAINS. ADDITIONAL ACTIVITY ALSO FORMING ALONG SOUTHERN ROCKIES WEST OF KTCC AND KATS. DEWPOINTS HAVE MIXED OUT QUITE A BIT ACROSS THE SOUTH PLAINS WITH SOME 50 DEGREE DEWPOINTS STILL HOLDING OVER THE ROLLING PLAINS. STEEP LAPSE RATES...MODERATE INSTABILITY AND NORTHWEST FLOW ALOFT ALL ARGUE FOR SEVERE POTENTIAL AREA-WIDE LATE THIS AFTERNOON AND EVENING. BEST UPSCALE ORGANIZATION EXPECTED WITH ACTIVITY ACROSS THE PNHDL WHERE BEST DEEP LAYER SHEAR AND CURVED LOW-LEVEL HODOGRAPHS EXIST. IN FACT SOUTHEAST MOVING MCS EXPECTED TO DEVELOP AND MOVE INTO THE ROLLING PLAINS THIS EVENING. FURTHER SOUTHWEST...WEAKER SHEAR ALONG WITH SHORTER AND LESS CURVED HODOGRAPHS WILL SUPPORT CLUSTERS OF STORMS DEVELOPING AND LOOSING ORGANIZING AS THEY WORK E-SE INTO THE SOUTH PLAINS. THUNDERSTORMS ACROSS THE ROLLING PLAINS LIKELY TO BE ONGOING AFTER MIDNIGHT WITH ACTIVITY TO THE WEST DYING QUICKER WITH LOSS OF HEATING. NORTHWEST FLOW ALOFT CONTINUES THROUGH TUE BUT FLOW BECOME A BIT WEAKER AS UPPER RIDGE AXIS EDGES CLOSER. STILL INCREASING SE SFC WINDS SHOULD RESULT IN SUFFICIENT DEEP LAYER SHEAR TO HELP ORGANIZE ANY STORMS THAT FORM ALONG REMNANT OUTFLOW BOUNDARIES. DRYLINE/LEE TROUGH ALSO SHOULD BE A FOCUS FOR DEVELOPMENT DURING THE AFTERNOON WITH ANOTHER LINEAR MCS DEVELOPING AND MOVING SOUTHEAST ACROSS THE AREA DURING THE EVENING. DAMAGING WINDS AND HAIL WILL AGAIN BE THE MAIN CONCERN ON TUE BUT CONTINUED DEEP MID/HIGH LEVEL MOISTURE WILL HELP PRODUCE SOME LOCALLY HEAVY RAINFALL. && .LONG TERM... WEDNESDAY AFTERNOON AND EVENING WILL SEE CONTINUED CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER. A SHORT WAVE WITHIN A BROAD TROUGH ACROSS THE WESTERN US WILL MOVE INTO THE CENTRAL ROCKIES ON WEDNESDAY. AS THE RIDGE OVER THE AREA MOVES EAST HEIGHT FALLS WILL SPREAD OVER THE REGION. ADDITIONALLY...A VERY SUBTLE SHORT WAVE WILL BE MOVING UP FROM SOUTHWEST TEXAS INTO THE PERMIAN BASIN AND BIG COUNTRY. THE DRYLINE WILL BE BACKED UP INTO EASTERN NEW MEXICO WITH A LARGE AREA OF SOUTHEASTERLY WINDS ACROSS WEST TEXAS. THERE IS GOOD UPPER LEVEL LIFT BUT LITTLE LOW LEVEL CONVERGENCE WITH THE DRYLINE WEST OF THE AREA. HOWEVER...AN OLD FRONTAL BOUNDARY LINGERING ACROSS THE FA MAY BE ABLE TO BOOST LOW LEVEL CONVERGENCE VALUES. WITH THE DRYLINE SO FAR WEST...BEST INSTABILITY VALUES WILL BE ON THE CAPROCK. ADDITIONALLY...SHEAR WILL BE INCREASING THROUGH THE AFTERNOON AHEAD OF INITIATION. CONVECTION MAY BE ABLE TO BE SUSTAINED THROUGH THE EVENING AS A LOW LEVEL JET INCREASES AND VEERS LATE IN THE EVENING. IT APPEARS AS THOUGH WIDESPREAD PRECIPITATION COULD OCCUR TO AREAS THAT NEED RAINFALL THE MOST. FOR LATER IN THE WEEK...UPPER FLOW WILL STRENGTHEN WHICH WILL SEND THE DRYLINE OFF THE CAPROCK. LATEST MODEL RUNS ARE NOT ANY CLEARER ON HOW FAR EAST THE DRYLINE WILL MIX. WILL CONTINUE TO FAVOR AN AREA OFF THE CAPROCK BUT STILL IN THE FA. THIS WILL LEAVE THE DOOR OPEN TO CONVECTION OVER THE ROLLING PLAINS FROM THURSDAY THROUGH SATURDAY. AS THE BROAD TROUGH OVER THE WESTERN US MOVES EAST...AN UPPER LOW WILL CLOSE OFF AND DIVE INTO THE SOUTHWESTERN US OVER THE WEEKEND. IT REMAINS UNCLEAR WHAT IS GOING TO HAPPEN WITH THIS SYSTEM AND ITS IMPACTS FOR WEST TEXAS. MOST INDICATIONS AT THE MOMENT ARE THAT PRECIPITATION WILL BE EAST OF THE REGION. JDV && .FIRE WEATHER... THE DRYLINE THAT WILL BE STUCK IN NEW MEXICO THROUGH MID WEEK WILL MAKE ITS WAY OFF THE CAPROCK LATE IN THE WEEK. THIS WILL BRING WINDIER AND DRIER CONDITIONS FOR THE SOUTH PLAINS. THURSDAY THROUGH SATURDAY WILL SEE THESE POSSIBLE ELEVATED FIRE WEATHER CONDITIONS. ANTICIPATED RAINFALL EARLY THIS WEEK MAY MITIGATE SOME FIRE WEATHER CONCERNS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 79 56 78 53 / 30 40 40 50 40 TULIA 52 78 57 76 55 / 40 50 50 40 50 PLAINVIEW 55 79 58 78 56 / 40 50 50 30 40 LEVELLAND 57 83 59 79 56 / 40 40 40 40 40 LUBBOCK 58 82 60 80 58 / 40 40 40 30 40 DENVER CITY 58 84 58 81 57 / 30 30 30 40 40 BROWNFIELD 58 84 59 80 58 / 40 30 30 40 40 CHILDRESS 60 78 60 77 59 / 50 50 50 20 40 SPUR 61 83 60 80 59 / 50 50 50 20 30 ASPERMONT 61 84 62 82 61 / 60 40 40 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 24/01
Hazardous weather outlook, Apr 9, 11:44 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CDT MON APR 9 2012 TXZ021>044-101645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1144 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP FROM WESTERN OKLAHOMA AND THE EASTERN TEXAS PANHANDLE INTO EASTERN NEW MEXICO. THE ACTIVITY ACROSS THE PANHANDLE IS EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE SOUTHEAST INTO THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS. DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL IN EXCESS OF 2 INCHES WILL BE POSSIBLE WITH THESE STORMS. THERE WILL BE LOW THREAT FOR A TORNADO THROUGH EARLY EVENING BEFORE THE ACTIVITY ORGANIZES INTO A MESOSCALE COMPLEX. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. THE ACTIVITY ACROSS EASTERN NEW MEXICO IS EXPECTED TO GRADUALLY MOVE EAST INTO THE WESTERN AND CENTRAL SOUTH PLAINS. WHILE THE SEVERE THREAT WITH THIS ACTIVITY WILL BE RELATIVELY LESS WIDESPREAD AND LONG-LIVED THAN THE STORMS TO THE NORTHEAST...A FEW THUNDERSTORMS COULD PRODUCE LARGE HAIL IN EXCESS OF 1 INCH AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS...SOME CAPABLE OF PRODUCING SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY AND WEDNESDAY. THURSDAY THROUGH SATURDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE EACH AFTERNOON ACROSS WESTERN PORTIONS OF THE CAPROCK WHILE A SLIGHT CHANCE OF SEVERE AFTERNOON AND EVENING THUNDERSTORMS MAY CONTINUE ACROSS THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING...PARTICULARLY FOR LOCATIONS OFF THE CAPROCK.
In the hours before
Special weather statement, Apr 9, 5:27 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 527 PM CDT MON APR 9 2012 TXZ022-092245- CASTRO- 527 PM CDT MON APR 9 2012 ...SPECIAL WEATHER STATEMENT FOR CASTRO COUNTY... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF DIMMITT...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM IS INCREASING IN INTENSITY AND MAY BECOME SEVERE AND PRESENT A MORE SUBSTANTIAL THREAT OF HAIL AND DAMAGING WINDS WITHIN THE NEXT HALF HOUR. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3475 10200 3432 10201 3446 10252 3472 10251 TIME...MOT...LOC 2227Z 269DEG 13KT 3456 10242 JDV
Special weather statement, Apr 9, 5:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT MON APR 9 2012
TXZ022-092315-
CASTRO-
545 PM CDT MON APR 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR CASTRO COUNTY...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIMMITT...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3475 10200 3438 10200 3443 10223 3451 10245
3460 10248 3467 10243
TIME...MOT...LOC 2245Z 274DEG 18KT 3457 10234
20/93Special weather statement, Apr 9, 6:00 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CDT MON APR 9 2012 TXZ027-028-092345- BAILEY-LAMB- 600 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND BAILEY COUNTIES... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES SOUTHWEST OF MULESHOE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. CONDITIONS ARE BECOMING MORE FAVORABLE FOR THESE STORMS TO BECOME SEVERE AND PRESENT A THREAT OF DAMAGING WINDS AND HAIL. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3424 10304 3430 10229 3383 10235 3384 10304 TIME...MOT...LOC 2259Z 276DEG 13KT 3409 10287 20
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:27 PM CDT | Special Weather Statement | LUB | Castro | 18 min |
| Apr 9, 5:45 PM CDT | Special Weather Statement | LUB | Castro | 30 min |
| Apr 9, 5:50 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 40 min |
| Apr 9, 6:00 PM CDT | Special Weather Statement | LUB | Bailey, Lamb | 45 min |
| Apr 9, 6:06 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 35 min |
| Apr 9, 6:57 PM CDT | Special Weather Statement | LUB | Lamb | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.